MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383518
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Overdose (1988)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd nexiva¿ closed iv catheter system tubing "blew" during use and contrast leaked from it.As a result, the ct scan was not completed and the patient did not receive the full ct contrast dose.A new iv was placed, but a repeat ct scan was "not needed".The following information was provided by the initial reporter: "iv tubing blew and contrast leaked.The rate and contrast used were within the manufacturer's guideline.(isovue 300; 5.5 ml/sec)" "ct scan was incomplete due to the contrast leak.Pt.Did not receive full ct contrast dose.New iv placed.A repeat ct scan was not needed.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: there was no sample or photo available to bd for evaluation.Therefore, bd was unable to perform a thorough investigation to verify the reported issue.Since, an investigation could not be performed bd was unable to determine a possible root cause.The manufacturing facility has been notified of this event but without a sample no corrective actions could be identified.A review of the device history record was performed and no quality issues were found during production.H3 other text : see section h.10.
 
Event or Problem Description
It was reported that the bd nexiva¿ closed iv catheter system tubing "blew" during use and contrast leaked from it.As a result, the ct scan was not completed and the patient did not receive the full ct contrast dose.A new iv was placed, but a repeat ct scan was "not needed".The following information was provided by the initial reporter: "iv tubing blew and contrast leaked.The rate and contrast used were within the manufacturer's guideline.(isovue 300; 5.5 ml/sec)".

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9244881
Report Number1710034-2019-01147
Device Sequence Number13805426
Product Code FOZ
UDI-Device Identifier30382903835189
UDI-Public30382903835189
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2022
Device Catalogue Number383518
Device Lot Number9150812
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient Weight84